MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 1.3005168196-2021-02658.2.3005168196-2021-02660.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right hypogastric and other feeders from profunda artery using ruby coil lps and lp system detachment handle (handle).It should be noted that the patient's vessel was very small and tortuous.During the procedure, the physician advanced a ruby coil lp in the target location and attempted to detach it using the handle; however, the ruby coil lp failed to detach after multiple attempts.It was reported that the black alignment zone on the ruby coil lp was separated by approximately 5mm but the ruby coil lp would not detach.The physician also attempted to manually detach the ruby coil lp but was unsuccessful.Therefore, the ruby coil lp was removed.Next, the physician advanced another ruby coil lp and attempted to detach it using the same handle but the ruby coil lp failed to detach.Therefore, the physician manually detached the ruby coil lp.Afterwards, the physician advanced another ruby coil lp; however, a vessel spasm occurred and therefore, the ruby coil lp was removed.It was reported that the vessel spasm was not directly related to the ruby coil lp and was considered resolved.It was also reported that three ruby coil lps were detached in another vessel using the same handle before encountering the issue.The physician decided to end the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil did not detach from the pusher assembly.Evaluation revealed that the pull wire was not retracted from the pusher assembly ddt.If the pull wire is not retracted from the pusher assembly ddt during the coil detachment the embolization coil will not detach from the pusher assembly.Further evaluation revealed that the pet lock was separated, the pusher assembly and the pull wire were fractured.These damages likely occurred due to the coil detachment attempt during the procedure.Due to the pull wire and the pusher assembly fracture, the device was unable to be functionally tested.Therefore, the root cause of the pull wire unable to be retracted from the pusher assembly ddt could not be determined.Evaluation of the returned ruby coil lp could not confirm the reported complaint.The detached embolization coil was not returned for evaluation.Further evaluation of the device revealed that the pet lock was separated, the pusher assembly was fractured and kinked.The pull wire was retracted from the pusher assembly ddt and the embolization coil was detached from the pusher assembly.These damages likely occurred due to the coil detachment attempt during the procedure.Due to the returned condition, the root cause of the reported complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1:4316 - the investigation findings do not lead to a clear conclusion on the root cause of ruby coil lp detachment issue this report is associated with mfr report numbers: 3005168196-2021-02658; 3005168196-2021-02660.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12858172
Report Number3005168196-2021-02659
Device Sequence Number19912747
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF106208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Date Report Sent to FDA01/01/2005